Alert archive / Missouri / Special Weather Statements in 2011
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jul 30, 2011, 1:13 PM CDT for Maries County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2011, 1:13 PM CDT (18:13 UTC)
- Expired
- Jul 30, 2011, 2:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
County Maries County, MO
The radar
The St Louis radar (KLSX), 105 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2029 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
079
WWUS83 KSGF 301813
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
113 PM CDT SAT JUL 30 2011
MOZ058-301900-
MARIES MO-
113 PM CDT SAT JUL 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARIES COUNTY UNTIL
200 PM CDT...
AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF BELLE...OR 15 MILES SOUTH OF
LINN...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE BELLE.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3829 9163 3816 9164 3810 9167 3823 9199
3830 9195 3830 9165
TIME...MOT...LOC 1813Z 295DEG 12KT 3826 9181
$$
DSAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 30, 11:53 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 30, 11:53 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1153 AM CDT SAT JUL 30 2011
...UPDATE TO AVIATION...
.UPDATE...
/ISSUED 1137 AM CDT SAT JUL 30 2011/
PERSISTENT WEAK SW-LY LOW LEVEL FLOW INTO AN AREA OF ELEVATED
SHRA/TSRA NEAR A STATIONARY SFC CONVERGENCE ZONE/WEAK FRONT OVER
SE KS AND WESTERN MO HAS KEPT THE CONVECTION GOING THROUGH THE
MORNING. THE RAIN HAS STRUGGLED TO MAKE IT TOO FAR EAST WITH
WEAKER LOW LEVEL MOISTURE ADVECTION/SUPPORT OVER THE MO OZARKS.
CLOUD COVER HAS KEPT TEMPERATURES DOWN OVER THE NORTHWEST CWFA AS
WELL.
LIKE YESTERDAY...WILL SEE DIURNALLY DRIVEN CONVECTION WHERE ANY
CONVERGENCE BOUNDARIES OCCUR AS TEMPERATURES REACH THE LOW-MID 90S.
THE SOUTHERN EDGE OF THE CLOUDS ALONG THE I-44 WHERE WEAK SFC
CONVERGENCE WILL COMBINE WITH DIURNAL HEATING SHOULD PRODUCE SOME
SCATTERED CONVECTION ONCE AGAIN. DOWNBURST/MICROBURST THREAT WITH
STRONGER CONVECTION CAN AGAIN BE EXPECTED. SLOW STORM MOVEMENT
WILL ALSO PRODUCE LOCALIZED HEAVY RAIN.
DSA
&&
.DISCUSSION...
NOT TOO MUCH CHANGE TO GOING FORECAST THIS MORNING...AS ABNORMALLY
WARM TEMPERATURES REMAIN THE FOCUS FOR THE FORESEEABLE FUTURE.
OUT OF THE GATE EARLY THIS MORNING...ISOLATED SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED NORTH AND WEST OF THE CWA ACROSS THE KC
METRO INTO NORTH-CENTRAL MISSOURI. THINK THAT MAJORITY OF THIS
ACTIVITY WILL REMAIN OUTSIDE OF THE FORECAST AREA THIS
MORNING...THOUGH A ISOLATED STORM OR TWO OVER U.S. 54 CORRIDOR CAN'T
BE RULED OUT THROUGH SUNRISE.
HEADING THROUGH THE DAY TODAY...CONVECTIVE CHANCES REMAIN SOMEWHAT
QUESTIONABLE. MODEL GUIDANCE IS QUITE BULLISH WITH PRECIP...BUT
THINK THAT THIS IS LARGELY THE RESULT OF OVER-DOING THIS MORNING'S
PRE-DAWN ACTIVITY. NONETHELESS...ISOLATED TO SCATTERED SHOWERS AND
STORMS APPEAR POSSIBLE BY THIS AFTERNOON...ESPECIALLY OVER THE
EASTERN HALF OR SO OF THE CWA WHERE MID LEVEL CAPPING WILL BE
MINIMIZED. MUCH LIKE FRIDAY...WIDESPREAD SEVERE WEATHER APPEARS
UNLIKELY...BUT ISOLATED DOWNBURST ACTIVITY WILL NEED WATCHED FOR.
IN ADDITION...MID LEVEL WINDS AND STORM MOTIONS APPEAR TO BE NEARLY
ZERO...AND THUS WILL HAVE TO BE MINDFUL OF LOCALIZED HEAVY RAIN
POTENTIAL.
DEGREE OF CONVECTIVE COVERAGE ALSO RESULTING IN SOME
TEMPERATURE UNCERTAINTY FOR TODAY. RIGHT NOW AM THINKING THAT AREAS
WEST OF U.S. 65 WILL SEE A RELATIVE MINIMUM IN CLOUD COVER...AND
THUS TEMPERATURES AGAIN CLIMBING INTO THE UPPER 90S TO AROUND 100
DEGREES. OBVIOUSLY...COOLER TEMPS WILL BE THE RULE WHEREVER
CONVECTION MANAGES TO DEVELOP.
ANY REMAINING CONVECTION WILL DISSIPATE QUICKLY THIS EVENING AS
SURFACE HEATING IS LOST...ALONG WITH A CLEARING TREND OVERNIGHT. MID
LEVEL RIDGE AXIS REALLY BEGINS TO BUILD IN QUICKLY ON SUNDAY...WITH
HEIGHT RISES AND ASSOCIATED SUBSIDENCE LIKELY KEEPING A CAP
(LITERALLY) ON CONVECTION DURING THE DAY TOMORROW. RIDGE THEN LOOKS
TO BECOME ANCHORED OVER THE OZARKS FOR MOST OF NEXT WEEK...RESULTING
IN A RETURN TO VERY WARM TEMPERATURES FOR THE REMAINDER OF THE
EXTENDED. WITH 850 MB TEMPS PUSHING 25-26C...NEAR OR ABOVE 100
DEGREES APPEARS PROBABLE FOR MUCH OF THE AREA.
WITH THE EXPECTED CONTINUATION OF OPPRESSIVE HEAT AND
HUMIDITY...HEAT-RELATED HEADLINES WILL LIKELY BE NECESSARY BEYOND
THE CURRENT EXPIRATION AT 00Z TONIGHT. RIGHT NOW...CONFIDENCE IS
QUITE HIGH IN THE TEMPERATURE/HEAT INDEX FORECAST FOR NEXT WEEK...SO
SEE NO GOOD REASON TO HOLD OFF ON EXTENDING HEADLINES FOR NEXT
WEEK. AS FAR AS HEAT ADVISORY VS. WARNING...APPEARS THAT THE
WESTERN TWO TIERS OF COUNTIES...ALONG WITH COUNTIES NORTH OF THE
PLATEAU WILL MEET THE CRITERIA FOR AN EXCESSIVE HEAT WARNING BY THE
END OF THE WEEK (4 OR MORE DAYS OF 105-109 HEAT INDEX). THUS...WILL
BE INCLUDING THESE COUNTIES IN AN UPGRADED WARNING. HEAT ADVISORY
WILL CONTINUE FOR EVERYONE ELSE.
BOXELL
&&
.AVIATION...
/ISSUED 1145 AM CDT SAT JUL 30 2011/
FOR THE 18Z KSGF/KJLN/KBBG TAFS...ISOLD TO SCT TSTMS WILL OCCUR
AGAIN TODAY AND WILL CONTINUE WITH THE CB/VCTS CLOUD/WEATHER
REMARKS UNTIL CONVECTIVE TRENDS DEVELOP. BEST CHANCES FOR TSTMS
WILL THROUGH 31/03Z. OUTSIDE OF LOCALIZED STRONG/ERRATIC TSTM
WINDS/OUTFLOW AND MVFR/IFR VISIBILITY WITH HEAVY RAINFALL...VFR
CONDITIONS ARE EXPECTED.
DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR MOZ058-070-071-
079>083-089>092-094>098-102>106.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR MOZ055>057-
066>069-077-078-088-093-101.
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR KSZ073-097-
101.
&&Hazardous weather outlook, Jul 30, 12:53 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1253 PM CDT SAT JUL 30 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1253 PM CDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...EXTREME. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. ELEVATED TO LOCALLY EXTREME EXCESSIVE HEAT RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE OUTLOOK AREA. FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS CAN BE EXPECTED FROM THESE THUNDERSTORMS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW WIND GUSTS EXCEEDING 60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. IN ADDITION...THE COMBINATION OF A MOIST AIRMASS AND THE EXPECTED SLOW MOVEMENT OF THUNDERSTORMS WILL RESULT IN THE POTENTIAL FOR TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING. EXCESSIVE HEAT WILL CONTINUE ACROSS THE REGION THIS AFTERNOON. HEAT INDICES BETWEEN 103 AND 107 CAN BE EXPECTED TODAY...WITH THE WARMEST READINGS OVER SOUTHEASTERN KANSAS AND EXTREME WESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OPPRESSIVE HEAT AND HUMIDITY WILL CONTINUE THROUGH AT LEAST WEDNESDAY EVENING ACROSS THE AREA. AIR TEMPERATURES BETWEEN 95 AND 103 DEGREES CAN BE EXPECTED EACH AFTERNOON...WITH HEAT INDICES BETWEEN 103 AND 110 DEGREES. THE WARMEST CONDITIONS CAN BE EXPECTED OVER SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI...AS WELL AS ACROSS THE TRUMAN LAKE AND LAKE OF THE OZARKS REGION OF CENTRAL MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Special weather statement, Jul 30, 1:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
113 PM CDT SAT JUL 30 2011
MOZ058-301900-
MARIES MO-
113 PM CDT SAT JUL 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARIES COUNTY UNTIL
200 PM CDT...
AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF BELLE...OR 15 MILES SOUTH OF
LINN...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE BELLE.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3829 9163 3816 9164 3810 9167 3823 9199
3830 9195 3830 9165
TIME...MOT...LOC 1813Z 295DEG 12KT 3826 9181
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:17 AM CDT | Excessive Heat Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 9 days |
| Jul 30, 1:18 PM CDT | Special Weather Statement | SGF | Maries | 42 min |
| Jul 30, 1:30 PM CDT | Special Weather Statement | SGF | Laclede | 45 min |
| Jul 30, 1:37 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski | 38 min |
| Jul 30, 1:57 PM CDT | Special Weather Statement | SGF | Webster | 48 min |
| Jul 30, 2:16 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 31 min |
| Jul 30, 2:52 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 38 min |
| Jul 30, 2:59 PM CDT | Special Weather Statement | SGF | Dent | 46 min |
| Jul 30, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 41 min |
| Jul 30, 3:30 PM CDT | Special Weather Statement | SGF | Dent | 30 min |
| Jul 30, 4:18 PM CDT | Special Weather Statement | SGF | Shannon | 27 min |
Nearby
Special Weather Statements in Missouri, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.